Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 38, NWS Morristown, TN

May 12, 2016Russell County, Washington County, City of Bristol, Virginia

NWS Morristown, TN issued this severe thunderstorm warning at May 12, 2016, 6:25 PM EDT for Russell County, Washington County, City of Bristol, Virginia. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2016, 6:25 PM EDT (22:25 UTC)
Expired
May 12, 2016, 6:52 PM EDT
In force
27 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties City of Bristol, VA, Russell County, VA, Washington County, VA

The radar

The Jackson,KY radar (KJKL), 137 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 6:40 PM EDTTSTM WND DMGAbingdon, VATREES DOWN NEAR THE CITY OF ABINGDON, VA.
May 12, 6:50 PM EDTTSTM WND DMGHonaker, VAA FEW TREES DOWN ACROSS THE EASTERN HALF OF RUSSELL COUNTY, VA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WUUS54 KMRX 122225
SVRMRX
VAC167-191-520-122315-
/O.NEW.KMRX.SV.W.0038.160512T2225Z-160512T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
625 PM EDT THU MAY 12 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTHWESTERN VIRGINIA...
  RUSSELL COUNTY IN SOUTHWESTERN VIRGINIA...
  THE CITY OF BRISTOL IN SOUTHWESTERN VIRGINIA...

* UNTIL 715 PM EDT

* AT 624 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES NORTHEAST OF CLEVELAND TO NEAR BRISTOL...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ABINGDON...LEBANON...BRISTOL VA...BRISTOL...CLEVELAND...GLADE SPRING...
  HONAKER...LINDELL...HANSONVILLE...DYE...HOLSTON...ROSEDALE...HILANDER
  PARK AND EMORY-MEADOW VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3711 8189 3704 8182 3696 8178 3695 8182
      3693 8184 3678 8169 3659 8210 3659 8217
      3704 8216 3704 8212 3705 8211 3704 8208
      3705 8204 3707 8202 3712 8201 3713 8193
      3714 8190
TIME...MOT...LOC 2224Z 214DEG 30KT 3705 8200 3671 8211 

HAIL...0.75IN
WIND...60MPH
 
$$

MOULTON
2 follow-up statements
923 
WWUS54 KMRX 122241
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
641 PM EDT THU MAY 12 2016

VAC520-122250-
/O.CAN.KMRX.SV.W.0038.000000T0000Z-160512T2315Z/
CITY OF BRISTOL VA-
641 PM EDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BRISTOL IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3711 8189 3704 8182 3696 8178 3695 8182
      3693 8184 3678 8169 3664 8199 3705 8204
      3707 8202 3712 8201 3713 8193 3714 8190
TIME...MOT...LOC 2240Z 214DEG 30KT 3716 8191 3682 8202 

$$

VAC167-191-122315-
/O.CON.KMRX.SV.W.0038.000000T0000Z-160512T2315Z/
RUSSELL VA-WASHINGTON VA-
641 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN RUSSELL AND CENTRAL WASHINGTON COUNTIES...

AT 640 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES NORTHEAST OF CLEVELAND TO 6 MILES SOUTHEAST
OF LEBANON...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ABINGDON...GLADE SPRING...HONAKER...DYE...LINDELL...ROSEDALE AND
EMORY-MEADOW VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3711 8189 3704 8182 3696 8178 3695 8182
      3693 8184 3678 8169 3664 8199 3705 8204
      3707 8202 3712 8201 3713 8193 3714 8190
TIME...MOT...LOC 2240Z 214DEG 30KT 3716 8191 3682 8202 

HAIL...0.75IN
WIND...60MPH
 
$$

MOULTON
175 
WWUS54 KMRX 122252
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
652 PM EDT THU MAY 12 2016

VAC167-191-122301-
/O.CAN.KMRX.SV.W.0038.000000T0000Z-160512T2315Z/
RUSSELL VA-WASHINGTON VA-
652 PM EDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSSELL AND
CENTRAL WASHINGTON COUNTIES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 3711 8189 3704 8182 3696 8178 3695 8182
      3693 8184 3678 8169 3664 8199 3705 8204
      3707 8202 3712 8201 3713 8193 3714 8190
TIME...MOT...LOC 2248Z 214DEG 30KT 3722 8186 3688 8197 

$$

MOULTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:59 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 12, 2:59 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
259 PM EDT THU MAY 12 2016

.SHORT TERM...(Tonight and Friday)...Radar shows scattered
convection over our area...with the more concentrated line of
convection to our west ahead of the approaching cold front.  This
front...with its associated convection...will swing through the
area this evening and tonight. Still looks like some storms may be
strong to severe given the instability present...although low level
wind shear looks limited. Will keep mention in HWO.  For Friday
drier air will be moving in as surface high pressure builds in from
the west...and should see quite a bit of sunshine along with slightly
cooler temps.  MAV temps look reasonable for min temps
tonight...but look on the low side given expected sunshine for Friday
so will bump MAV max temps up a bit.

.LONG TERM...(Friday night through Thursday)...Very dry air mass in
place on Friday night behind a frontal passage earlier in the day.
This drier air mass will lead to overnight lows in the upper 40s to
near 50 north and low 50s elsewhere. Another weak front quickly races
down out of the northwest and moves through our area Saturday
morning into early afternoon, by late afternoon we should see
clearing skies. This front brings a pretty low chance of pops due to
lacking moisture and lift. Best chance of pops are low end chance
pops across northeast TN and southwest VA and only slight chance
pops across the central valley, with no pops southern valley.
Biggest impact this front will have will be increased cloud cover,
with again clearing skies mid to late afternoon. Though limited on
moisture, this front will bring a decent surge of cold air. Highs on
Saturday will only be a few degrees below normal but by Saturday
night highs will be a good 10 degrees below normal due to the cold
air advection. We remain in a dry post frontal air mass on Sunday,
so plenty of sun and cooler temperatures can be expected. Highs on
Sunday will be around 10 degrees below normal. Models continue to
show the front stalling out to our south Sunday night and gradually
making its way back north on Monday, as strong southerly 850 mb
commences. So will have precip chances increasing from southwest to
northeast through the day on Monday as the front lifts northward and
moisture builds into the area.

Monday night through Thursday continues to look very messy. We will
be well within the warm sector by Tuesday with good southerly flow
continuing across the Southeastern U.S. During this time, chance
pops will be in place due to our area being within a warm and moist
environment. Timing of best chance of pops is still hard to pin down
because there aren't any very organized features moving through the
flow during this time-frame. However...the best chance of pops during
this period looks to be on Wednesday as an upper level jet slides
into our area from out of the southwest. This 300 mb jet will lead
to increase lift across the area and allow for high-end chance to
likely pops across the area on Wednesday. Tuesday through Thursday
there will also be a chance for a few afternoon thunderstorms...due
to our area residing in a warm and moist environment. Temperatures
during this time will be a little above normal for highs and lows.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             60  79  54  77 /  70  10   0  10
Knoxville McGhee Tyson Airport, TN  59  75  53  74 /  80  10  10  20
Oak Ridge, TN                       59  76  52  73 /  80  10  10  20
Tri Cities Airport, TN              59  74  48  71 /  80  10  10  30

&&

.MRX Watches/Warnings/Advisories...
NC...None.
TN...None.
VA...None.
&&

LW/SR
Hazardous weather outlook, May 12, 3:13 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 PM EDT THU MAY 12 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-131915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
313 PM EDT THU MAY 12 2016 /213 PM CDT THU MAY 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THE FIRST PART OF
TONIGHT PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY
WIND. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE AND MAY
PRODUCE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE NEXT CHANCE FOR ORGANIZED STORMS LOOKS TO BE ABOUT THE MIDDLE
OF NEXT WEEK AHEAD OF THE NEXT COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 12, 5:15 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 PM EDT THU MAY 12 2016

TNZ012-013-035-036-122200-
CAMPBELL-SCOTT-ANDERSON-MORGAN-
515 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCOTT...CAMPBELL...
NORTHERN ANDERSON AND CENTRAL MORGAN COUNTIES...

AT 514 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF
WARTBURG...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...LA FOLLETTE...WARTBURG...JACKSBORO...CARYVILLE...LAKE CITY...
NORRIS...SUNBRIGHT...FINCASTLE...DISNEY...ROYAL BLUE...ELK VALLEY...SMOKEY
JUNCTION...PETROS...ROSEDALE...SLICK ROCK...DEERLODGE AND NORMA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3659 8415 3629 8398 3628 8399 3628 8400
      3627 8401 3626 8400 3625 8400 3623 8398
      3621 8397 3619 8394 3601 8466 3620 8479
TIME...MOT...LOC 2114Z 245DEG 32KT 3621 8448

AMP.23
Special weather statement, May 12, 5:25 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
525 PM EDT THU MAY 12 2016

TNZ036>038-040-069>071-073-074-122215-
KNOX-SEVIER SMOKY MOUNTAINS-NORTH SEVIER-JEFFERSON-NORTHWEST COCKE-NW
BLOUNT-ANDERSON-GRAINGER-UNION-
525 PM EDT THU MAY 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KNOX...SOUTHWESTERN
GRAINGER...NORTHERN BLOUNT...SEVIER...EASTERN ANDERSON...JEFFERSON...
NORTHWESTERN COCKE AND SOUTHERN UNION COUNTIES...

AT 525 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR FARRAGUT TO 6 MILES EAST OF ROCKFORD
TO 6 MILES EAST OF GATLINBURG. MOVEMENT WAS NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...MARYVILLE...SEVIERVILLE...CLINTON...ALCOA...
JEFFERSON CITY...NEWPORT...GATLINBURG...DANDRIDGE...MAYNARDVILLE...
FARRAGUT...PIGEON FORGE...LOUISVILLE...WHITE PINE...PLAINVIEW...NEW
MARKET...ROCKFORD...BANEBERRY AND EAGLETON VILLAGE.

LAT...LON 3575 8385 3583 8420 3590 8426 3624 8420
      3623 8411 3622 8409 3623 8407 3625 8408
      3626 8406 3625 8367 3618 8346 3616 8346
      3615 8338 3614 8336 3611 8325 3608 8323
      3610 8323 3608 8316 3566 8336
TIME...MOT...LOC 2125Z 196DEG 28KT 3592 8422 3583 8382 3575 8339

AMP.23
Local storm report, May 12, 5:44 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 PM EDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     CHURCH HILL             36.53N 82.71W
05/12/2016                   HAWKINS            TN   911 CALL CENTER

            TREE DOWNED.

&&
Local storm report, May 12, 5:46 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
546 PM EDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     MOUNT CARMEL            36.56N 82.66W
05/12/2016                   HAWKINS            TN   TRAINED SPOTTER

            FEW TREES DOWNED.

&&
Local storm report, May 12, 6:05 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
605 PM EDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
05/12/2016                   KNOX               TN   911 CALL CENTER

            2 TREES DOWN WESTERN PART OF KNOXVILLE

0335 PM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
05/12/2016                   KNOX               TN   TRAINED SPOTTER

            A COUPLE OF TREES DOWN HALLS AREA.

0355 PM     TSTM WND DMG     1 W NEWPORT             35.96N 83.21W
05/12/2016                   COCKE              TN   911 CALL CENTER

            SEVERAL TREES DOWNED NEAR AND WEST OF NEWPORT.

0420 PM     TSTM WND DMG     JEFFERSON CITY          36.12N 83.49W
05/12/2016                   JEFFERSON          TN   911 CALL CENTER

            SEVERAL TREES DOWN ACROSS COUNTY.

0450 PM     TSTM WND DMG     1 E MORRISTOWN          36.21N 83.28W
05/12/2016                   HAMBLEN            TN   911 CALL CENTER

            A COUPLE OF TREES DOWN MORRISTOWN AND EAST SIDE OF
            MORRISTOWN.

0455 PM     TSTM WND GST     RUSSELLVILLE            36.26N 83.20W
05/12/2016  E60.00 MPH       HAMBLEN            TN   TRAINED SPOTTER

0530 PM     TSTM WND DMG     CHURCH HILL             36.53N 82.71W
05/12/2016                   HAWKINS            TN   911 CALL CENTER

            TREE DOWNED.

0540 PM     TSTM WND DMG     MOUNT CARMEL            36.56N 82.66W
05/12/2016                   HAWKINS            TN   TRAINED SPOTTER

            FEW TREES DOWNED.

&&
Local storm report, May 12, 6:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
621 PM EDT THU MAY 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 W BRISTOL VA          36.61N 82.19W
05/12/2016                   CITY OF BRISTOL    VA   TRAINED SPOTTER

            MULTIPLE TREES DOWN JUST WEST OF BRISTOL VA.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:50 PM EDTSpecial Weather StatementMRXCity of Norton40 min
May 12, 5:19 PM EDTSevere Thunderstorm WarningMRXScott41 min
May 12, 5:50 PM EDTSevere Thunderstorm WarningMRXWashington, City of Bristol40 min
May 12, 5:55 PM EDTSevere Thunderstorm WarningMRXRussell, Scott, Washington35 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.